Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 28, 2011, 11:31 AM CST for 4 counties in Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 11:31 AM CST (17:31 UTC)
- Expired
- Feb 28, 2011, 12:15 PM CST
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 11:52 AM CST | HAIL 0.25 | Murfreesboro, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:59 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS54 KOHX 281731
SVROHX
TNC015-149-187-189-281815-
/O.NEW.KOHX.SV.W.0025.110228T1731Z-110228T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CANNON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
NORTHERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1215 PM CST
* AT 1130 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THE STORM WAS NEAR NOLENSVILLE...MOVING NORTHEAST
AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
SMYRNA...
MURFREESBORO...
WALTERHILL...
WATERTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM MONDAY AFTERNOON FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3622 8613 3589 8597 3575 8672 3592 8681
3599 8664 3598 8664 3598 8660 3601 8660
TIME...MOT...LOC 1731Z 247DEG 52KT 3587 8666
$$
FORECASTER:BOYD1 follow-up statement
725
WWUS54 KOHX 281813
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1213 PM CST MON FEB 28 2011
TNC015-149-187-189-281823-
/O.EXP.KOHX.SV.W.0025.000000T0000Z-110228T1815Z/
CANNON TN-WILLIAMSON TN-RUTHERFORD TN-WILSON TN-
1213 PM CST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILSON...NORTHERN
RUTHERFORD...SOUTHEASTERN WILLIAMSON AND NORTHERN CANNON COUNTIES
WILL EXPIRE AT 1215 PM CST...
THE STORM WHICH PROMPTED THE WARNING HASMOVED OUT OF THE WARNED AREA.
LAT...LON 3622 8613 3589 8597 3575 8672 3592 8681
3599 8664 3598 8664 3598 8660 3601 8660
TIME...MOT...LOC 1813Z 247DEG 52KT 3611 8597
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 11:18 AM CST, 13 minutes earlier.
Area forecast discussion, Feb 28, 11:18 AM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1118 AM CST MON FEB 28 2011 .UPDATE...FOR AVIATION. && .AVIATION...18Z TAFS. +TSRA OVER THE BNA AREA WILL COME TO AN END WITHIN THE NEXT HOUR OR 2...FROPA EXPECTED ABOUT 19Z. MVFR CIGS WILL LINGER THROUGH MOST OF THE AFTERNOON WITH GUSTY NNW WINDS TO 30 KT. HIGH PRESSURE WILL BUILD IN WITH VFR CLEARING SKIES AND LIGHTER NNE WINDS TONIGHT. FOR CSV...THE AREA REMAINS IN UNSTABLE AIR WITH CLUSTERS OF +TSRA THROUGH THE AFTERNOON...THEN FROPA AROUND 22Z. MVFR CIGS LINGER IN THE EVENING...THEN CLEARING TO VFR LATE NIGHT. 13 && .PREV DISCUSSION... /ISSUED 1050 AM CST MON FEB 28 2011/ UPDATE...RAIN COOLED AIR AND SIGNIFICANTLY LOWERED CAPES HAVE HELPED DECREASE SEVERE WEATHER THREAT ACROSS A PART OF NORTHERN MIDDLE TENNESSEE. AS A RESULT, THE TORNADO WATCH HAS BEEN CANCELLED FOR AREAS ALONG AND NORTH OF A LINE FROM CAMDEN... TO NASHVILLE...TO LAFAYETTE. WIND ADVISORY AREA WILL BE SLIGHTLY TRIMMED AS WELL ALONG THE NORTHWESTERN EDGE AND WILL BE DROPPED FOR THE SAME AREAS WHERE TORNADO WATCH WAS DROPPED. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CST THIS AFTERNOON FOR TNZ009>011- 028>034-058-060>066-075-077>080-093>095. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ010-011-028- 030>034-059>066-075-077>080-094-095. &&
Hazardous weather outlook, Feb 28, 5:00 AM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST MON FEB 28 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-011130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TODAY. A STRONG COLD FRONT WILL COMBINE WITH AN UNSTABLE, HIGHLY-SHEARED ENVIRONMENT TO PRODUCE SEVERE STORMS ACROSS THE MID STATE. THE PRIMARY THREATS ARE DAMAGING STRAIGHT-LINE WINDS, LARGE HAIL, AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Feb 28, 7:30 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
730 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FUNNEL CLOUD CLARKSVILLE 36.56N 87.35W
02/28/2011 MONTGOMERY TN PUBLIC
FUNNEL CLOUD REPORTED IN CLARKSVILLE BY PUBLIC. EVENT
TIME BETWEEN 700 AM AND 715 AM.
&&
JLMLocal storm report, Feb 28, 7:38 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD 11 NW SPRINGFIELD 36.61N 87.02W
02/28/2011 ROBERTSON TN LAW ENFORCEMENT
ROBERTSON COUNTY S.O. REPORTS HWY 41N FLOODED NEAR THE
TOWN OF ADAMS.
&&
JLMLocal storm report, Feb 28, 8:36 AM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
836 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLOOD NASHVILLE 36.17N 86.78W
02/28/2011 DAVIDSON TN AMATEUR RADIO
ROAD FLOODED AND IMPASSIBLE AT CHARLOTTE AND AMERICAN
WAY.
&&
SHERRONLocal storm report, Feb 28, 9:04 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
904 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG DOVER 36.48N 87.84W
02/28/2011 STEWART TN LAW ENFORCEMENT
SHERIFF DISPATCH RELAYED RPT OF DOWNED POWER LINES FROM
SCHOOL BUS DRIVER.
0620 AM TSTM WND DMG 4 NE CAMDEN 36.11N 88.05W
02/28/2011 BENTON TN LAW ENFORCEMENT
BENTON S.O. REPORTED SEVERAL LOCATIONS IN CENTRAL BENTON
COUNTY WITH TREES BLOWN DOWN.
0620 AM FLOOD 6 NNE CAMDEN 36.14N 88.06W
02/28/2011 BENTON TN PUBLIC
PUBLIC REPORTED FLOODING OF LOWER BIG SANDY ROAD BETWEEN
BIG SANDY AND HWY 641.
0620 AM FLOOD 2 S CAMDEN 36.04N 88.10W
02/28/2011 BENTON TN PUBLIC
PUBLIC REPORTED HWY 641 FLOODED NEAR LITTLE BIRDSONG
CREEK.
0645 AM HAIL 6 N CHARLOTTE 36.27N 87.35W
02/28/2011 E1.00 INCH DICKSON TN AMATEUR RADIO
QUARTER SIZE HAIL REPORTED IN CUMBERLAND FURNACE.
0650 AM FLOOD 7 W CLARKSVILLE 36.56N 87.47W
02/28/2011 MONTGOMERY TN AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED 4 TO 6 INCHES WATER AT
THE INTERSECTION OF JIM TAYLOR ROAD AND LAKE ROAD.
0715 AM FUNNEL CLOUD CLARKSVILLE 36.56N 87.35W
02/28/2011 MONTGOMERY TN PUBLIC
FUNNEL CLOUD REPORTED IN CLARKSVILLE BY PUBLIC. EVENT
TIME BETWEEN 700 AM AND 715 AM.
0730 AM FLOOD 11 NW SPRINGFIELD 36.61N 87.02W
02/28/2011 ROBERTSON TN LAW ENFORCEMENT
ROBERTSON COUNTY S.O. REPORTS HWY 41N FLOODED NEAR THE
TOWN OF ADAMS.
0825 AM FLOOD NASHVILLE 36.17N 86.78W
02/28/2011 DAVIDSON TN AMATEUR RADIO
ROAD FLOODED AND IMPASSIBLE AT CHARLOTTE AND AMERICAN
WAY.
0903 AM FLOOD 3 N CHARLOTTE 36.23N 87.35W
02/28/2011 DICKSON TN EMERGENCY MNGR
HIGHWAY 48 WAS COVERED WITH 5 INCHES OF WATER.
&&
SHERRONLocal storm report, Feb 28, 10:49 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1049 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM FLASH FLOOD SW DICKSON 36.08N 87.38W
02/28/2011 DICKSON TN TRAINED SPOTTER
SPOTTER REPORTED FLOODING OVER ROADS ON HWY 48 SOUTH.
REPORT OF A WEATHER RELATED WRECK.
&&
MDLocal storm report, Feb 28, 10:57 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 5 NNW MANCHESTER 35.54N 86.11W
02/28/2011 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTS AT 3728 FREDONIA ROAD...TREES AND
POWERLINES DOWN. DEBRIS IN FENCE. NO STRUCTURAL DAMAGE
OBSERVED.
&&
MDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 5:16 AM CST | Wind Advisory | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 21 more | 13 hr |
| Feb 28, 5:55 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery, Robertson, Stewart | 3 hr |
| Feb 28, 6:10 AM CST | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 35 min |
| Feb 28, 6:35 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 25 min |
| Feb 28, 6:52 AM CST | Flash Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Houston, Humphreys and 4 more | 5 hr |
| Feb 28, 6:58 AM CST | Tornado Warning | OHX | Hickman, Lewis, Perry | 32 min |
| Feb 28, 7:00 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 30 min |
| Feb 28, 7:33 AM CST | Flash Flood Warning | OHX | Benton, Cheatham, Dickson, Hickman, Humphreys, Lewis and 3 more | 6 hr |
| Feb 28, 7:57 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner, Williamson | 6 hr |
| Feb 28, 8:12 AM CST | Flash Flood Watch | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 20 more | 7 hr |
| Feb 28, 8:12 AM CST | Flash Flood Warning | OHX | Davidson, Macon, Rutherford, Smith, Sumner, Trousdale and 1 more | 6 hr |
| Feb 28, 8:20 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 55 min |
| Feb 28, 8:36 AM CST | Flash Flood Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett and 2 more | 6 hr |
| Feb 28, 8:43 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery, Robertson, Stewart | 3 hr |
| Feb 28, 9:01 AM CST | Flash Flood Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 3 more | 6 hr |
| Feb 28, 9:23 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 25 min |
| Feb 28, 9:30 AM CST | Tornado Warning | OHX | Bedford, Coffee | 15 min |
| Feb 28, 10:19 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 26 min |
| Feb 28, 11:12 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 5 more | 6 hr |
| Feb 28, 11:47 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Rutherford | 28 min |
| Feb 28, 11:50 AM CST | Areal Flood Advisory | OHX | Benton, Cheatham, Davidson, Dickson, Houston, Humphreys and 5 more | 3 hr |
| Feb 28, 11:56 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 34 min |
| Feb 28, 12:18 PM CST | Tornado Warning | OHX | Coffee, Grundy, Van Buren, Warren | 27 min |
| Feb 28, 12:49 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 14 min |
| Feb 28, 1:58 PM CST | River Flood Warning | OHX | Davidson | 59 min |
| Feb 28, 2:08 PM CST | River Flood Advisory | OHX | Davidson | 10 hr |
| Feb 28, 2:08 PM CST | River Flood Advisory | OHX | Davidson | 10 hr |
| Feb 28, 2:08 PM CST | River Flood Advisory | OHX | Davidson | 117 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.